# SDR EBTR20130305007

- Difficulty date: March 5, 2013
- Submitted: March 8, 2013
- Operation: General aviation
- Aircraft: N401GS
- Make and model: Cessna 401A
- Aircraft serial: 401A0063
- Aircraft time: 12,350 hours
- Engine: Cont TSIO520E
- Engine time: 455 hours
- System (JASC): 7120 · Engine Mount Section
- Part: Lug
- Part number: 630870
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, K, J
- Precautionary procedure: E, A

## Discrepancy

APPROXIMATELY 1.5 HRS INTO FLIGHT, PILOT NOTED RT ENGINE MANIFOLD PRESSURE DROPPED AFTER SWITCHING FUEL TANKS ADJUSTED POWER,  ENGINE MANIFOLD PRESSURE DROPPED AND SURGED, PILOT NOTICED OIL ON TOP OF RT ENG COWL AND OIL PRESSURE LOW AND SURGING,  REDUCED POWER.  IN DESCENT, DUE TO LOW & SURGING OIL PRESSURE AND ENGINE POWER,  SECURED ENGINE AND FEATHERED PROP, & LANDED.  ON INSPECTION,  FOUND THE IDLER GEAR SUPPORT ON AFT ENGINE CASE HAD DEPARTED ENG CAUSING OIL LOSS. TWO STUDS THAT MOUNT IT WERE INTACT ON ENG CASE AND THE ATTATCHING HARDWARE TWO NUTS AND TWO LOCKWASHERS WERE FOUND IN ENG COMPARTMENT.  REMOVED ENGINE FOR DISASSEMBLY AND INSPECTION DUE TO IDLER GEAR SUPPORT LOSS AND POSSIBLE DAMAGE FROM LOW & SURGING OIL PRESSURE.
